MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE GH 14 MM HEIGHT "USE WITH PLATE 5; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE GH 14 MM HEIGHT "USE WITH PLATE 5; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical product: stemmed tibial component precoat size 6 for cemented use only catalog #: 00598004702 lot #: 6436795.(b)(6).Report source - foreign: (b)(6).Customer has indicated that the product will be returned to zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Investigation incomplete.
 
Event or Problem Description
It was reported that the articular insert does not fit into tibial base.The surgeon reported that the posterior lock appeared irregular.There was no delay in surgery and no consequence to the patient.The surgery was completed with another articular insert.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, d9, g3, g6, h1, h2, h3, h6, and h10.The results of the investigation are as follows: - visual examination of the returned product identified damage to the distal surface (nicked/gouged) and the locking feature (dovetail) was found to be compressed and flared out.- review of the device history record identified no deviations or anomalies during manufacturing.- damage to the articular surface can occur if the articular surface is not correctly placed and oriented before pushing it using the inserter instrument.Detailed instructions for inserting the articular surface are provided in (lps-flex fixed bearing knee surgical technique.The root cause is attributed to use error.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE SIZE GH 14 MM HEIGHT "USE WITH PLATE 5
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12934391
Report Number0001822565-2021-03312
Device Sequence Number4957691
Product Code JWH
UDI-Device Identifier00889024212084
UDI-Public(01)00889024212084(17)251031(10)63823863
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberN/A
Device Catalogue Number00596404214
Device Lot Number63823863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age69 YR
Patient SexPrefer Not To Disclose